Home » Frequently asked Questions on Health » Why am I suffering from heartburn?

Why am I suffering from heartburn?

Q: I am a 26 years old male weighing 58 kg. I am suffering from a problem just above the abdomen and below the chest for the last one and a half months. I don’t know whether it is a pain or burning problem. I experienced the problem for a couple of minutes only. I consulted a doctor, who suggested taking Losec MUPS (omeprazole) (40 mg) for two weeks. I have taken the medication course of two weeks, but the problem remains unchanged. Moreover, I got mouth infection. On consultation, the doctor gave me some antibiotics. Is mouth infection linked to the stomach problem? I have also lost weight and have stopped eating spicy food.

A:I note you have had a burning sensation in your upper abdomen, not relieved by Losec and that you have had antibiotics. Yes, some antibiotics can cause irritation of the stomach lining and this always settles with stopping the drug. Secondly, the burning can occur with a condition called Gastritis, which means inflammation of the lining of the stomach which can be chronic. You need to have an endoscopic examination of your stomach by a specialist and get tested for infection by a group of bacteria called Helicobacter pylori which are also linked with duodenal/stomach ulcers. A biopsy and culture as well as a blood test will confirm this and if positive you will need antibiotics and Losec group of drugs to heal the problem. Using Losec without investigation will mask the symptoms, so you need to stop the treatment; get advice from a specialist.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------